MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3274118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recr2469 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the facility had a bard 4f power picc placed (b)(6) 2018 and removed due to leaking on (b)(6) 2018.On (b)(6) 2018- additional information from tm stated the picc was replaced as it was leaking from a "very small" hole near the bifurcation.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, but the exact mechanism of damage was unknown.One 4 fr d/l powerpicc sv was returned for investigation.The catheter exhibited evidence of use.The d/l tubing extended to the 40cm depth mark.Areas of discoloration were observed on the molded bifurcation.What was consistent with tape residue was observed on the d/l tubing between the bifurcation and the 4cm depth mark.The tubing was discolored between the 4 and 5 cm depth marks.A functional test revealed a leak between the bifurcation and the 0 mark when the power injectable lumen was infused with water.A longitudinal split that was between 0.5 and 1.0 mm in length was observed in the power injectable lumen.The adjoining surfaces of the split tubing were granular.The wall thickness of the catheter was within specification.Due to the condition of the returned sample, it appeared that the catheter was damaged during use.The observed damage can occur from over-pressurization.Over-pressurization can occur through the use of syringes smaller than 10ml or due to excessive force applied during infusion procedures; however, the exact cause of the split in the catheter was undetermined.A lot history review (lhr) of recr2469 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the facility had a 4 fr power picc placed (b)(6) 2018 and removed due to leaking on (b)(6) 20/18.8/23/2018- additional information from tm stated the picc was replaced as it was leaking from a "very small" hole near the bifurcation.

Brand Name
POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7847940
Report Number3006260740-2018-02351
Device Sequence Number13770996
Product Code LJS
UDI-Device Identifier00801741027840
UDI-Public(01)00801741027840
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3274118
Device Catalogue Number3274118
Device Lot NumberRECR2469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1